iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologymid-cycle spottingWhy is there bleeding after taking a contraceptive pill?

What causes mid-cycle bleeding after taking Option 72?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Neha Rathod

Medically reviewed by

iCliniq medical review team

Published At March 2, 2019
Reviewed AtAugust 10, 2023

Patient's Query

Hello doctor,

I had my periods on 2nd of this month that ended on 6th. After having the intercourse on 9th, I ate tablet Option 72 on 10th at 8:00 AM. But now my periods came on 15th again. I had clot once and bleeding is also not very much. Am I pregnant?

Answered by Dr. Neha Rathod

Hi,

Welcome to icliniq.com.

As you have taken an emergency pill within 72 hours of intercourse, there is no chance of pregnancy. This could be because of hormonal changes due to the pill you have taken. So relax and do not worry. However, if you have a doubt, then get back to me. Take care.

Patient's Query

Thank you doctor,

Actually, I have taken the pill three times before also but this had not happened before. Everytime the period is on time only.

Answered by Dr. Neha Rathod

Hi,

Welcome back to icliniq.com.

This could be just because of hormonal changes and nothing else. So relax and do not worry. However, if you have a doubt then get a urine pregnancy test done with an early morning urine sample to ensure that you are not pregnant. Do get back to me with reports so that I can guide you further. Take care.

Patient's Query

Thank you doctor,

What are the symptoms of early pregnancy? And if somebody is having intercourse and she forgets to eat the medicine but then also periods came, then is she pregnant?

Answered by Dr. Neha Rathod

Hi,

Welcome back to icliniq.com.

Pregnancy symptoms include nausea, vomiting, giddiness, tiredness. Once you have got your periods, there is no chance of pregnancy.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Neha Rathod
Dr. Neha Rathod

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy